MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-65-080-120-P6
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Codes Failure of Implant (1924); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the proximal to mid superficial femoral artery.The vessel diameter was 6.3 mm and atherectomy was not performed.Pre-dilatation was performed with a 6x40 mm non-abbott balloon for 120 seconds at 24 atmospheres twice.The 6.5x40 mm supera self expanding stent system (sess) was advanced to the lesion and deployed; however, the stent began to shorten and slip out of place from the target lesion during deployment.Some of the stent went into healthy tissue while some remained in the target lesion.The physician stated it was possible the stent moved during deployment.Next, a 6.5x80 mm supera sess was advanced and was deployed.However, the stent elongated when the delivery system was removed and some went into healthy tissue, while some remained in the target lesion.It was attempted to retrieve the stent using a non-abbott sheath but the delivery system was stuck completely and failed to remove all of the stent and delivery system.The tip of the supera is damaged.Surgery was performed to retrieve the delivery system, stent and the first implanted stent as well.Final patient outcome is good.No additional information was provided.
 
Additional Manufacturer Narrative
The device is returning for analysis.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The additional device referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported break tip was able to be confirmed.The reported stretched stent and the reported difficult to remove were unable to be replicated in a testing environment as they were based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.It is possible that the stent was not fully deployed before an attempt was made to remove the device resulting in the reported stretched stent; however this cannot be confirmed.The investigation determined a conclusive cause for the reported stretched stent cannot be determined.Interaction with the non-abbott sheath and/or manipulation of the device likely resulted in the reported difficult to remove, the noted tip break, the noted inner member separation and the noted stretched and kinked inner member.The treatment appears to be related to the operational context of the procedure as surgery was performed to retrieve the delivery system and stent.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13308597
Report Number2024168-2022-00685
Device Sequence Number4933515
Product Code NIP
UDI-Device Identifier08717648226267
UDI-Public08717648226267
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberS-65-080-120-P6
Device Catalogue NumberS-65-080-120-P6
Device Lot Number1082561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6.5X40 MM SUPERA; DESTINATION 6FR 45CM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown